Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Newport/Morehead City, NC

March 21, 2012Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Mar 21, 2012, 4:05 PM EDT for Lenoir County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 4:05 PM EDT (20:05 UTC)
Expired
Mar 21, 2012, 4:45 PM EDT
In force
40 min
Issued by
NWS Newport/Morehead City, NC

County Lenoir County, NC

The radar

The Morehead City radar (KMHX), 81 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS82 KMHX 212005
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT WED MAR 21 2012

NCZ090>092-212045-
DUPLIN-JONES-LENOIR-
405 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...JONES AND LENOIR
COUNTIES THROUGH 445 PM EDT...

AT 404 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER 
DEEP RUN...OR ABOUT 15 MILES SOUTHWEST OF KINSTON. THIS STORM WAS 
NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DEEP RUN......
PLEASANT HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3520 7763 3503 7750 3496 7775 3513 7783
TIME...MOT...LOC 2004Z 246DEG 1KT 3508 7769

$$

5

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Mar 21, 1:50 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 21, 1:50 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
150 PM EDT WED MAR 21 2012

.SYNOPSIS...
WEAK UPPER LEVEL DISTURBANCE WILL DROP SOUTH THROUGH THE AREA
TONIGHT AND THURSDAY. HIGH PRESSURE OFFSHORE WILL DRIFT SLOWLY
SOUTHWARD THROUGH THE WEEK. A COLD FRONT WILL APPROACH THE AREA
SATURDAY AND MOVE THROUGH EASTERN NORTH CAROLINA SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 105 PM WEDNESDAY...HIGH PRESSURE ALOFT WILL REMAIN OVER THE
AREA THIS AFTERNOON AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE
EMBEDDED IN THE RIDGE WILL DRIFT SLOWLY SOUTHWARD OVER EASTERN NC
DURING THE NIGHT AND INTO THURSDAY. SOUTHERLY FLOW AT THE SURFACE
WILL PUMP IN MOISTURE RICH AIR. ACTIVITY HAS POPPED UP ALONG THE SEA
BREEZE FRONT THIS AFTERNOON...AND ALSO ALONG DIFFERENTIAL HEATING
BOUNDARIES. HAVE RECEIVED REPORT OF FUNNEL CLOUD IN NORTHERN
SECTIONS OF CWA. THIS WAS LAND SPOUT THAT FORMED ON A THERMAL
BOUNDARY NOT ASSOCIATED WITH ANY THUNDERSTORM ACTIVITY. FORECAST
SOUNDINGS SHOWING LITTLE TO NO SHEAR...AND WEAK MID LEVEL FLOW.
CELLS WILL BE SLOW MOVING. BEST LIFT WILL BE THIS EVENING...AND
UPPER LEVEL ENERGY WILL HELP SUSTAIN ACTIVITY THROUGH MUCH OF THE
NIGHT. PWS AROUND AN INCH AND QUARTER...WITH SLOW MOVING CELLS COULD
SEE INCREASED POTENTIAL OF URBAN FLOODING. FREEZING LEVEL AROUND 10K
FEET FOR A CHANCE OF SMALL HAIL. AREAS OF FOG WILL FORM OVERNIGHT
WITH LOW LEVEL MOISTURE IN SOUTHERLY FLOW AND ANY WET GROUND FROM
PREVIOUS SHOWER ACTIVITY.

&&

.SHORT TERM /THURSDAY/...
AS OF 135 PM WEDNESDAY...ANY FOG THAT FORMED OVERNIGHT SHOULD
DISSIPATE BY MID MORNING. UPPER LOW WILL CONTINUE TO DROP THROUGH
THE AREA WITH LOW LEVEL SOUTHERLY FLOW MAINTAINING A MOISTURE TAP
OVER EASTERN NORTH CAROLINA. WHAT THIS AMOUNTS TO IS A CONTINUED
CHANCE OF SHOWER ACTIVITY MUCH OF THE DAY. DECENT WAA AND HIGH
HEIGHTS...HOWEVER CLOUD COVER WILL CONTROL HIGH TEMPERATURE. WILL GO
WITH MID TO UPPER 70S. MID LEVEL FLOW WILL PICK UP A BIG AS GRADIENT
FORMS AS UPPER LOW MOVES OUT OF THE AREA IN THE AFTERNOON. SO SHOWER
ACTIVITY WONT BE AS SLOW MOVING AS TODAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UNSETTLED WEATHER IS EXPECTED THROUGH SUNDAY AND THE FORECAST
WILL HAVE A CHANCE OF RAIN EACH DAY WHILE TEMPERATURES REMAIN WELL
ABOVE NORMAL THROUGH SATURDAY. ON THU...A WEAKNESS IN THE UPPER
RIDGE COMBINED WITH MOIST ONSHORE FLOW AND DIURNAL HEATING WILL
LEAD TO THE DEVELOPMENT AND MAINTENANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS. CONVECTION WILL WANE WITH LOSS OF HEATING THU EVE AND
AS THE WEAK UPPER LOW MOVES OFFSHORE THU NIGHT. A BRIEF BREAK IN
THE OVERALL WET PATTERN IS EXPECTED ON FRIDAY AS THE LOW LEVEL
FLOW BECOMES WESTERLY AND ONLY ISOLATED THUNDERSTORMS...MANLY
ALONG THE INLAND MOVING SEABREEZE WILL BE POSSIBLE. HIGHS ON THU
WILL BE HELD IN THE 70S WITH CLOUDS AND SHOWERS WHILE HIGHS ON
FRIDAY REACH INTO THE 80S INLAND OWING TO MORE SUNSHINE AND
REBOUNDING THICKNESSES.

A CUT OFF UPPER LOW IS FORECAST BY THE MODELS TO APPROACH NC
SATURDAY THEN DRIFT SE ACROSS THE AREA ON SUNDAY. THE UPPER SYSTEM
IN COMBINATION WITH A SURFACE FRONT AND DEVELOPING TRIPLE POINT LOW
WILL BRING A GOOD CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO
EASTERN NC SATURDAY AND SUNDAY. HIGHS WILL REMAIN ABOVE NORMAL
INTO THE WEEKEND WITH LOW TO MID 70S COMMON ON SATURDAY WITH
CLOUDS/PRECIPITATION PRODUCING A BIT COOLER HIGHS IN THE UPPER
60S TO LOWER 70S SUNDAY. THE LOW IS FORECAST TO DEPART SUNDAY
NIGHT WITH RISING HEIGHTS LEADING TO HIGH PRESSURE FROM THE NORTH
BUILDING SOUTH INTO THE AREA MONDAY AND TUESDAY. COULD SEE A FEW
LINGERING SHOWERS EARLY MONDAY THEN DRY WEATHER WILL OCCUR MONDAY
AFTERNOON AND TUESDAY WITH COOLER NEAR NORMAL TEMPERATURES
EXPECTED.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH THURSDAY/
AS OF 110 PM WEDNESDAY...SEVERAL AREAS OF SHOWERS WITH ISOLATED
THUNDERSTORMS DRIFTING SLOWLY THROUGH EASTERN NORTH CAROLINA THIS
AFTERNOON. THESE ARE VERY SLOW MOVING STORMS...AND HAVE THE
POTENTIAL FOR SMALL HAIL. EXPECT MVFR CONDITIONS IN THE
SHOWERS...VFR OUTSIDE OF THE SHOWERS. THESE SHOWERS WILL CONTINUE
INTO THE NIGHTTIME HOURS WITH UPPER LEVEL SUPPORT. LOW LEVEL FLOW
FROM THE SOUTH WILL CONTINUE TO PUMP MOIST AIR INTO THE AREA...AND
COULD SEE MVFR CONDITIONS IN FOG FORMING BEFORE SUNRISE. LOW LEVEL
FLOW BECOMING MORE SOUTHWESTERLY THURSDAY...BUT MOIST ATMOSPHERE
WILL REMAIN OVER THE AREA FOR CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS WITH MVFR CONDITIONS POSSIBLE IN THE STORMS

/LONG TERM THURSDAY THROUGH SUNDAY/...
UNSETTLED WEATHER EXPECTED THROUGH MUCH OF THE PERIOD. EARLY
MORNINGS THROUGH SATURDAY WILL BE PRONE TO FOG AND STRATUS
DEVELOPMENT. WHILE A WEAKNESS IN THE UPPER RIDGE COMBINED WITH
ONSHORE FLOW WILL HELP TO PRODUCE AND MAINTAIN SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH THURSDAY EVENING. THE DRIEST PERIOD
WITH THE BEST POTENTIAL FOR SUSTAINED VFR CONDITIONS WILL BE
FRIDAY AND FRIDAY EVENING AS LOW LEVEL WESTERLY FLOW DEVELOPS
ACROSS THE AREA. A CUTOFF UPPER LOW AND ASSOCIATED SURFACE FRONT
AND LOW PRESSURE SYSTEM WILL TRACK SLOWLY EAST INTO AND ACROSS NC
SATURDAY AND SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AND
OCCASIONAL SUB-VFR CONDITIONS EXPECTED.

&&

.MARINE...
SHORT TERM /TONIGHT AND THURSDAY/
AS OF 151 PM WEDNESDAY...SOUTHERLY FLOW WILL CONTINUE TONIGHT AND
BECOMING MORE SOUTHWESTERLY BY SUNRISE. SPEEDS WILL REMAIN LIGHT
UNDER LOOSE GRADIENT... GENERALLY 10 TO 15 KT WITH SEAS 2 TO 3 FT.
UPPER LEVEL ENERGY WILL MOVE OVER THE AREA TONIGHT AND THURSDAY FOR
CONTINUED CHANCES OF SHOWERS.

/LONG TERM THURSDAY THROUGH SUNDAY/...
OFFSHORE HIGH PRESSURE WILL BE THE DOMINATE WEATHER SYSTEM
THROUGH FRIDAY NIGHT PRODUCING SOUTH TO SOUTHWEST FLOW TO 15 KNOTS
AND SEAS 2-4 FT. AN APPROACHING BACK DOOR FRONT IS EXPECTED TO
STALL JUST NORTH OF THE WATERS FRIDAY NIGHT. ON SATURDAY INTO
SUNDAY A SLOW MOVING CUT OFF UPPER LOW AND IT'S ASSOCIATED SURFACE
FRONT AND DEVELOPING TRIPLE POINT LOW WILL MOVE ACROSS NC WITH
SOUTHERLY FLOW INCREASING TO 15 TO 20 KT AND SEAS BUILDING TO 3 TO
5 FT SATURDAY AND 4 TO 7 FT SATURDAY NIGHT AND SUNDAY. AS THE
DEVELOPING LOW PULLS AWAY FROM THE WATERS SUNDAY NIGHT INTO MONDAY
STRONG SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE IN
STRENGTHENING NORTHERLY FLOW.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CGG
NEAR TERM...CGG
SHORT TERM...CGG
LONG TERM...BTC/JME
AVIATION...CGG/BTC
MARINE...CGG/BTC
Hazardous weather outlook, Mar 21, 3:27 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 AM EDT WED MAR 21 2012

NCZ029-044>047-079>081-090>095-098-103-104-220900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
327 AM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. ISOLATED STRONG STORMS WILL BE POSSIBLE WITH THE
PRIMARY THREATS BEING HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 21, 2:10 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
210 PM EDT WED MAR 21 2012

NCZ080-093-211915-
BEAUFORT-CRAVEN-
210 PM EDT WED MAR 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN AND BEAUFORT COUNTIES
THROUGH 315 PM EDT...

AT 210 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WILMAR...OR ABOUT 11 MILES SOUTHWEST OF RIVER ROAD...MOVING NORTHEAST
AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLOUNTS CREEK...COX
CROSSROADS...RIVER ROAD...BUNYAN...SLATESTONE...WALLA WATTA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3567 7660 3563 7659 3560 7654 3544 7681
      3548 7698 3544 7696 3546 7692 3543 7688
      3543 7684 3542 7683 3524 7712 3536 7724
      3539 7724 3540 7720 3544 7718 3571 7678
      3571 7664
TIME...MOT...LOC 1810Z 231DEG 20KT 3538 7709

31
Special weather statement, Mar 21, 2:29 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
229 PM EDT WED MAR 21 2012

NCZ080-211915-
BEAUFORT-
229 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT COUNTY THROUGH 315
PM EDT...

AT 229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EDWARD...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BONNERTON.

HAZARDS INCLUDE...
CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3542 7670 3542 7677 3544 7681 3541 7682
      3540 7681 3538 7672 3535 7667 3537 7666
      3536 7664 3524 7678 3533 7696 3543 7687
      3542 7682 3544 7681 3545 7686 3549 7682
TIME...MOT...LOC 1829Z 210DEG 4KT 3533 7684

31
Local storm report, Mar 21, 2:52 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
252 PM EDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TORNADO          WENONA                  35.73N  76.63W
03/21/2012                   WASHINGTON         NC   EMERGENCY MNGR

            A VERY WEAK AND BRIEF TORNADO TOUCHED DOWN NEAR WENONA
            THIS MORNING. THE TORNADO WAS SPOTTED IN AN OPEN FIELD
            AND DID NO DAMAGE. THIS TORNADO WAS NOT ASSOCIATED WITH
            A THUNDERSTORM...THESE TYPES OF TORNADOES ARE OFTEN
            REFERRED TO AS DUST-TUBE TORNADOES OR LANDSPOUTS.

&&

EVENT NUMBER MHX1200067

RF
Special weather statement, Mar 21, 3:02 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
302 PM EDT WED MAR 21 2012

NCZ029-044-080-211945-
BEAUFORT-MARTIN-PITT-
302 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 345 PM EDT...

AT 302 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STOKES...OR ABOUT 11 MILES NORTHEAST OF GREENVILLE...MOVING NORTHEAST
AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BEARGRASS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3590 7713 3568 7698 3559 7727 3575 7738
TIME...MOT...LOC 1902Z 241DEG 3KT 3571 7722

5
Special weather statement, Mar 21, 3:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT WED MAR 21 2012

NCZ044-212015-
PITT-
336 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT COUNTY THROUGH 415 PM
EDT...

AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREENVILLE...MOVING WEST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINTERVILLE...
BRUCE...BELL ARTHUR.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3567 7766 3573 7733 3556 7726 3546 7749
      3550 7751 3552 7751 3552 7752 3553 7753
      3553 7756 3557 7759 3557 7761 3558 7763
TIME...MOT...LOC 1936Z 070DEG 5KT 3561 7740

5
Special weather statement, Mar 21, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT WED MAR 21 2012

NCZ090>092-212045-
DUPLIN-JONES-LENOIR-
405 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...JONES AND LENOIR
COUNTIES THROUGH 445 PM EDT...

AT 404 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DEEP RUN...OR ABOUT 15 MILES SOUTHWEST OF KINSTON. THIS STORM WAS
NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DEEP RUN......
PLEASANT HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3520 7763 3503 7750 3496 7775 3513 7783
TIME...MOT...LOC 2004Z 246DEG 1KT 3508 7769

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 11:00 AM EDTSpecial Weather StatementMHXWashington60 min
Mar 21, 12:20 PM EDTSpecial Weather StatementMHXWashington55 min
Mar 21, 1:30 PM EDTSpecial Weather StatementMHXBeaufort60 min
Mar 21, 2:10 PM EDTSpecial Weather StatementMHXBeaufort65 min
Mar 21, 3:02 PM EDTSpecial Weather StatementMHXMartin43 min
Mar 21, 3:36 PM EDTSpecial Weather StatementMHXPitt39 min
Mar 21, 4:22 PM EDTSpecial Weather StatementMHXPitt38 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.